MAUDE Adverse Event Report: ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; MANUAL INSTR, GENERAL SURGICAL
Model Number 4.5MM QUICK RELEASE DRILL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder prosthesis surgery a part of the drill broke off.The broken piece was retrieved out of the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as one unpackaged ar-9239, 4.5mm quick release drill with unknown batch number was received for investigation and the evaluation revealed that the drill is heavily damaged on the cutting edges (see evaluation pictures 3 - 5).Functional testing was not performed due to the damage of the device.No fragments were returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
4.5MM QUICK RELEASE DRILL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23051904
Report Number1220246-2025-03860
Device Sequence Number13217728
Product Code MDM
UDI-Device Identifier00888867059528
UDI-Public00888867059528
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5MM QUICK RELEASE DRILL
Device Catalogue NumberAR-9239
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date08/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown